Alert archive / Florida / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Tampa Bay, FL

February 18, 2015Lee County, Florida

NWS Tampa Bay, FL issued this red flag warning at Feb 18, 2015, 10:05 PM EST for Lee County, Florida. It took effect at Feb 19, 2015, 10:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2015, 10:05 PM EST (03:05 UTC)
In effect from
Feb 19, 2015, 10:00 AM EST
Expired
Feb 19, 2015, 7:00 PM EST
In force
9 hr
Issued by
NWS Tampa Bay, FL

County Lee County, FL

The radar

The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 3.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2015-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2015-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -132 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-132 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WWUS82 KTBW 190305
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1005 PM EST WED FEB 18 2015

...RED FLAG WARNING FOR LOW HUMIDITIES...STRONG WINDS...AND
DRY FUELS...

.GUSTY NORTHERLY WINDS ALONG WITH A VERY DRY AIRMASS AND DRY FUELS
WILL RESULT IN RED FLAG CONDITIONS IN LEE COUNTY THURSDAY.

FLZ165-265-200000-
/O.NEW.KTBW.FW.W.0001.150219T1500Z-150220T0000Z/
COASTAL LEE-INLAND LEE-
1005 PM EST WED FEB 18 2015

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM EST THURSDAY
FOR LOW HUMIDITIES...STRONG WINDS...AND DRY FUELS....

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM
EST THURSDAY. 

* AFFECTED AREA...COASTAL LEE...INLAND LEE.

* WIND...NORTHWEST AROUND 20 MPH.

* HUMIDITY...25 TO 30 PERCENT FOR UP TO 9 HOURS.

* ERC...AROUND 30.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Feb 18, 9:57 PM EST, 8 minutes earlier.

Area forecast discussion, Feb 18, 9:57 PM EST, 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
957 PM EST WED FEB 18 2015

CORRECTED TO ADD RED FLAG WARNING TO WATCH/WARNING/ADVISORY LINE

.UPDATE...
ONE CHANGE NEEDED FOR TONIGHTS UPDATE. AFTER LOOKING AT SOME OF
OUR HIGH RESOLUTION GUIDANCE REGARDING MINIMUM TEMPERATURES
THURSDAY NIGHT...WIND DIRECTIONS APPEAR TO BE FAVORABLE TO BRING
SUB-FREEZING TEMPERATURES DOWN INTO NORTHERN PINELLAS COUNTY BY
FRIDAY MORNING. WILL ADD PINELLAS TO THE FREEZE WATCH WITH THIS
PACKAGE. BETTER TO ERR ON THE SIDE OF CAUTION AND GIVE RESIDENTS
MORE TIME TO PREPARE.

OUR CURRENT TEMPERATURES ARE WITHIN A FEW DEGREES OF WHAT IS IN
THE GRIDS. SOME LOCATIONS ARE WARMER...SOME ARE COOLER. THE
CURRENT LOW FORECAST TEMPERATURE FOR TONIGHT STILL LOOKS ON TRACK
SO NO CHANGES PLANNED TO TONIGHTS WIND CHILL ADVISORY OR FREEZE
WARNING.

THE AMOUNT OF MIXING WE SEE TOMORROW WILL DETERMINE HOW WINDY IT
GETS. THE MAV GUIDANCE HAS THE STRONGER WINDS OVER LAND AND
GENERALLY FOLLOWED THIS GUIDANCE FOR THURSDAY. WE WILL LIKELY NEED
LAKE WIND ADVISORIES FOR ALL OR AT LEAST PORTIONS OF OUR FORECAST
AREA TOMORROW.

WINDS OVER THE EASTERN GULF HAVE BEEN MORE WESTERLY THAN
PREVIOUSLY FORECAST...AND EVEN CURRENT MODELS ARE A LITTLE MORE
NORTHWEST THAN OBSERVATIONS. WAVE ENERGY IS COMING FROM 290 TO 300
WITH WILL EASILY GENERATE DANGEROUS RIP CURRENTS AND BORDERLINE
HIGH SURF. WAVE HEIGHTS ARE UP TO 8 FEET ALREADY AT 42036 AND WILL
LIKELY CLIMB TO 9 OR 10 FEET BEFORE WINDS SHIFT MORE NORTHERLY.

UPDATES ARE ALREADY ON THE WEB. TEXT UPDATES WILL BE OUT BY 10 PM.

&&

.AVIATION...
ONLY IMPACTS TO AVIATION WILL BE GUSTY NORTHERLY WINDS AT ALL
SITES OVER THE NEXT 24 HOURS.

&&

.MARINE...
SEAS ARE RUNNING ABOUT A FOOT ABOVE OUR GUIDANCE SO ADJUSTED
THROUGH THE NEXT 24 HOURS. WINDS IN TAMPA BAY JUST REACHED 20
KNOTS SUSTAINED WITH HIGHER GUSTS...SO ALL WATERS ARE NOW
EXPERIENCING SMALL CRAFT ADVISORY WINDS. NO CHANGES NEEDED TO
CURRENT ADVISORIES.

&&

.FIRE WEATHER...
LEE COUNTY EXPERIENCED A FEW HOURS OF RELATIVE HUMIDITIES BELOW 35
PERCENT ALONG WITH WINDS IN EXCESS OF 15 MPH AND ERC VALUES NEAR
30. EXPECT SIMILAR CONDITIONS TOMORROW ALTHOUGH THE DURATION OF
RED FLAG CONDITIONS WILL BE LONGER. WITH THIS IN MIND...WILL ISSUE
A RED FLAG WARNING FOR LEE COUNTY FROM LATE THURSDAY MORNING
THROUGH EARLY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  39  53  32  57 /   0   0   0   0
FMY  42  58  33  63 /   0   0   0   0
GIF  36  53  30  58 /   0   0   0   0
SRQ  42  54  31  60 /   0   0   0   0
BKV  31  49  22  56 /   0   0   0   0
SPG  45  52  34  57 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK THROUGH THURSDAY EVENING FOR COASTAL
     CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
     MANATEE-COASTAL SARASOTA-PINELLAS.

     FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING
     FOR COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-
     COASTAL MANATEE-COASTAL SARASOTA-DESOTO-HARDEE-HIGHLANDS-
     INLAND CHARLOTTE-INLAND HILLSBOROUGH-INLAND LEE-INLAND
     MANATEE-INLAND SARASOTA-PINELLAS-POLK.

     HIGH SURF ADVISORY UNTIL 7 PM EST THURSDAY FOR COASTAL
     CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
     MANATEE-COASTAL SARASOTA-PINELLAS.

     WIND CHILL ADVISORY FROM 1 AM TO 11 AM EST THURSDAY FOR
     COASTAL CHARLOTTE-COASTAL CITRUS-COASTAL HERNANDO-
     COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL LEVY-COASTAL
     MANATEE-COASTAL PASCO-COASTAL SARASOTA-DESOTO-HARDEE-
     HIGHLANDS-INLAND CHARLOTTE-INLAND CITRUS-INLAND
     HERNANDO-INLAND HILLSBOROUGH-INLAND LEE-INLAND LEVY-
     INLAND MANATEE-INLAND PASCO-INLAND SARASOTA-PINELLAS-
     POLK-SUMTER.

     FREEZE WARNING FROM 4 AM TO 9 AM EST THURSDAY FOR COASTAL
     CITRUS-COASTAL HERNANDO-COASTAL LEVY-INLAND CITRUS-
     INLAND HERNANDO-INLAND LEVY-SUMTER.

     HARD FREEZE WATCH FROM THURSDAY EVENING THROUGH FRIDAY
     MORNING FOR COASTAL CITRUS-COASTAL HERNANDO-COASTAL
     LEVY-COASTAL PASCO-INLAND CITRUS-INLAND HERNANDO-
     INLAND LEVY-INLAND PASCO-SUMTER.

     RED FLAG WARNING FROM 10 AM TO 7 PM EST THURSDAY FOR
     COASTAL LEE-INLAND LEE.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR
     CHARLOTTE HARBOR AND PINE ISLAND SOUND-TAMPA BAY
     WATERS.

     SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR BONITA
     BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
     ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
     OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
     TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

UPDATE/AVIATION/FIRE WEATHER...JILLSON
MARINE...DOUGHERTY
DECISION SUPPORT...DAVIS
Hazardous weather outlook, Feb 18, 5:28 AM EST, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
528 AM EST WED FEB 18 2015

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-191030-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
528 AM EST WED FEB 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
A MUCH COLDER AND DRIER AIR MASS WILL MOVE INTO THE REGION TODAY
AND TONIGHT IN THE WAKE OF A COLD FRONT. FREEZING TEMPERATURES ARE
LIKELY ACROSS THE NATURE COAST TONIGHT WHERE FREEZE WARNINGS ARE
CURRENTLY IN EFFECT WITH TEMPERATURES FALLING INTO THE MID AND
UPPER 30S ACROSS THE REMAINDER OF WEST CENTRAL AND SOUTHWEST FLORIDA.
THE COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS AROUND 10 MPH
WILL PRODUCE LOW WIND CHILL VALUES AS WELL AND A WIND CHILL ADVISORY
IS IN EFFECT FOR ALL COUNTIES IN WEST CENTRAL AND SOUTHWEST FLORIDA
FOR TONIGHT THROUGH EARLY THURSDAY MORNING. RESIDENTS WITH TEMPERATURE
SENSITIVE PLANTS SHOULD PLAN TO COVER THEM OR BRING THEM INDOORS
THIS EVENING. PETS SHOULD ALSO BE BROUGHT INDOORS TO PROTECT THEM
FROM THE COLD. IF YOU PLAN TO BE OUTDOORS TONIGHT OR EARLY
THURSDAY MORNING MAKE SURE TO DRESS IN LAYERS TO PROTECT YOURSELF
FROM THE COLD.

...RIP CURRENT IMPACT...
NORTHWEST WINDS INCREASING TO AROUND 20 MPH WITH HIGHER GUSTS IN
THE WAKE OF A COLD FRONT WILL BRING A MODERATE RISK OF RIP
CURRENTS ALONG AREA BEACHES TODAY AND TONIGHT.  A RIP CURRENT IS
A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG
SWIMMER INTO DEEPER WATER.

TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED
BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED
BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE
SURF MUCH ABOVE YOUR KNEES.

...MARINE IMPACTS...
INCREASING NORTHWEST WINDS IN THE 20 TO 25 KNOT RANGE WITH HIGHER
GUSTS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT
OPERATORS TODAY AND TONIGHT. FISHERMEN AND OTHER SMALL CRAFT
OPERATORS MAY WANT TO POSTPONE TRIPS INTO THE GULF UNTIL
CONDITIONS IMPROVE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...EXCESSIVE COLD IMPACT...
A REINFORCING ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION ON
THURSDAY. THIS FRONT WILL USHER IN SOME OF THE COLDEST AIR OF
THE SEASON TO ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA THURSDAY
NIGHT INTO FRIDAY MORNING...AND A HARD FREEZE WATCH HAS BEEN
POSTED FOR THE NATURE COAST...WITH A FREEZE WATCH IN EFFECT FOR
THE REMAINDER OF WEST CENTRAL AND SOUTHWEST FLORIDA EXCEPT FOR
PINELLAS COUNTY. THE COLD ARCTIC AIR MASS WILL CAUSE TEMPERATURES
TO PLUMMET AFTER SUNSET THURSDAY EVENING WITH LONG DURATIONS OF
SUBFREEZING TEMPERATURES EXPECTED ACROSS THE REGION OVERNIGHT INTO
FRIDAY MORNING. IN ADDITION NORTHWEST WINDS AROUND 10 MPH WILL
PRODUCE VERY LOW WIND CHILLS AS WELL WITH WIND CHILL VALUES
FALLING INTO THE TEENS ACROSS THE NATURE COAST...AND LOWER 20S
ACROSS THE REMAINDER OF WEST CENTRAL AND SOUTHWEST FLORIDA DURING
EARLY FRIDAY MORNING.

RESIDENTS WITH TEMPERATURE SENSITIVE PLANTS SHOULD PLAN TO COVER
THEM OR BRING THEM INDOORS. PETS SHOULD ALSO BE BROUGHT INDOORS TO
PROTECT THEM FROM THE COLD. IF YOU PLAN TO BE OUTDOORS THURSDAY
NIGHT THROUGH EARLY FRIDAY MORNING MAKE SURE TO DRESS IN LAYERS TO
PROTECT YOURSELF FROM THE COLD.

...RIP CURRENT IMPACT...
STRONG AND GUSTY NORTHWEST WINDS IN THE 20 TO 25 MPH RANGE WITH
HIGHER GUSTS WILL CONTINUE TO BRING A MODERATE RISK OF RIP CURRENTS
ALONG AREA BEACHES THROUGH EARLY FRIDAY. A RIP CURRENT IS A 10 TO
30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER
INTO DEEPER WATER.

TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED
BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED
BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE
SURF MUCH ABOVE YOUR KNEES.

...MARINE IMPACTS...
NORTHWEST WINDS IN THE 20 TO 25 KNOT RANGE WITH HIGHER GUSTS WILL
CONTINUE TO CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT
OPERATORS THROUGH EARLY FRIDAY. FISHERMEN AND OTHER SMALL CRAFT
OPERATORS MAY WANT TO POSTPONE TRIPS INTO THE GULF UNTIL CONDITIONS
IMPROVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MCMICHAEL

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 3:16 AM ESTFreeze WarningTBWCharlotte, DeSoto, Hardee, Highlands, Hillsborough, Lee and 4 more30 hr
Feb 19, 3:16 AM ESTHard Freeze WarningTBWCitrus, Hernando, Hillsborough, Levy, Pasco, Sumter30 hr
Feb 19, 3:16 AM ESTLake Wind AdvisoryTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more15 hr
Feb 19, 3:26 AM ESTWind Chill AdvisoryTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more31 hr

Nearby

Red Flag Warnings in Florida, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.